Rocky Mountain Journal of Mathematics

Test groups for Whitehead groups

Paul C. Eklof, László Fuchs, and Saharon Shelah

Full-text: Open access

Article information

Rocky Mountain J. Math., Volume 42, Number 6 (2012), 1863-1873.

First available in Project Euclid: 25 February 2013

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 20K20: Torsion-free groups, infinite rank
Secondary: 03E35: Consistency and independence results 20A15: Applications of logic to group theory 20K35: Extensions 20K40: Homological and categorical methods

Whitehead group dual group tensor product


Eklof, Paul C.; Fuchs, László; Shelah, Saharon. Test groups for Whitehead groups. Rocky Mountain J. Math. 42 (2012), no. 6, 1863--1873. doi:10.1216/RMJ-2012-42-6-1863.

Export citation


  • T. Becker, L. Fuchs and S. Shelah, Whitehead modules over domains, Forum Math. 1 (1989), 53-68.
  • H. Cartan and S. Eilenberg, Homological algebra, Princeton University Press, Princeton, 1956.
  • P.C. Eklof, Whitehead's problem is undecidable, Amer. Math. Month. 83 (1976), 775-788.
  • –––, Set theoretic methods in homological algebra and abelian groups, Les Presses de L'Université de Montréal, Montreal, 1980.
  • P.C. Eklof and A.H. Mekler, Almost free modules, revised edition, North-Holland, Amsterdam, 2002.
  • P.C. Eklof and S. Shelah, The structure of $\text{\rm Ext\,}(A, \z)$ and GCH: Possible co-Moore spaces, Math. Z. 239 (2002), 143-157.
  • L. Fuchs, Infinite Abelian groups, vols. I and II, Academic Press, New York, 1970, 1973.
  • M. Huber, On reflexive modules and abelian groups, J. Algebra 82 (1983), 469-487.
  • S. Shelah, Infinite abelian groups, Whitehead problem and some constructions, Israel J. Math. 18 (1974), 243-256.
  • –––, Whitehead groups may not be free even assuming CH, II, Israel J. Math. 35 (1980), 257-285. \noindentstyle